Alert archive / Kentucky / Flash Flood Warnings in 2022
Flash Flood Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 6, 2022, 9:28 AM EDT for Boone County, Campbell County, Kenton County, Kentucky. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2022, 9:28 AM EDT (13:28 UTC)
- Expired
- Aug 6, 2022, 11:20 AM EDT
- In force
- 112 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, KY, Campbell County, KY, Kenton County, KY
The radar
The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 7:06 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 6, 7:06 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 706 AM EDT Sat Aug 6 2022 .SYNOPSIS... Warm and humid weather will persist over the Ohio Valley through the weekend, providing chances for showers and thunderstorms each day. A slow moving cold front will approach the area at mid week and then drop south through the region offering drier conditions for the end of the week and into next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Weak flow across the area with the westerlies well to our north, running from the Plains across Southern Canada. An area of ill defined weakness in the mid levels continues over the Ohio Valley which will keep the weather active. In the moist airmass a weak 20-25kt 8H low level jet will offer weak forcing with showers continuing to develop across the southwest-southern portions of ILN/s FA this morning. Low end moderate instability develops today with ML CAPE values of 1000-1500 J/KG. Flow is weak with forecast soundings indicating bulk shear of less than 15 kts. Precipitable water remains high with values around 1.8 inches. Some of the storms may produce locally heavy rainfall. Have the highest pops of likely across the southeast, dropping off to low chance across the far northwest. Convective activity to diminish late in the day/early evening time frame. Expect highs in the lower and middle 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... The area remains in a warm and very moist airmass but with limited forcing expect shower and thunderstorm activity to decrease in coverage late in the day into this evening. Have lingered slight chance pops over the southeast overnight. Mild lows generally in the lower 70s. Similar regime for Sunday but coverage of showers/thunderstorms looks to be less. Have limited pops to chance category with the highest pops over the southeast. Temperatures look to top out in the mid and upper 80s. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... On Sunday evening, a fairly nebulous upper level pattern will still be in place over the Ohio Valley and southeastern CONUS, though with signs that a gradual shift will be starting going into the new week. This pattern is characterized by generally greater heights over the southern two-thirds of the CONUS, with much faster westerly flow aloft over the northern third of the CONUS. The overall stagnant weather pattern will be changing very little from Sunday into Monday over the ILN CWA, with a moist and unstable air mass in place, and precipitable water values still generally above 1.75". Forcing is definitely expecting to be lacking on Sunday night and early Monday, with weak upper flow and no real signs of shortwave influence, and only very broad theta-e advection in the boundary layer. PoPs will be kept fairly low through 18Z Monday. After that, chances will increase for several reasons. First, this will be heading into the peak of the diurnal cycle on Monday. Second, the gradual shift in the upper level pattern will become slightly more pronounced, with height falls over the region helping to provide some large-scale ascent. A surface front will still be well north of the area, but the air mass south of this front will be quite moist, with the greatest plume of precipitable water values advecting into the area to the south of the front. This whole setup will move only very slowly through Tuesday and Wednesday, but with the surface front slowly moving closer to the area, precipitation will only become more likely -- particularly near the diurnal peaks on Tuesday and Wednesday. There is reasonable model agreement (better than in the past few days) that a mid-level trough will make enough progress through the area Wednesday night into Thursday to support drier conditions from Thursday through the end of the week. In terms of impacts from the storms on Mon-Tue-Wed, the moist profile and poor lapse rates do not suggest a significant severe threat is likely. Some gusty winds (and maybe a severe storm or two) could occur with wet microbursts, but those would likely be isolated if they were to occur. As has been the case recently, the overall parameter space speaks to a threat for heavy rain and possibly flash flooding -- weak steering flow, plentiful deep moisture, and the potential for multiple rounds of storms over the course of a couple days. Of all the days next week, Monday seems likely to be the warmest, as it will be the day where the ILN CWA is most firmly in the warm sector. Highs are expected to be in the mid to upper 80s. Clouds and precipitation will keep temperatures slightly cooler on Tuesday and Wednesday (mid 80s). The end of the week will be slightly cooler still (around 80 / lower 80s) with dewpoints in the mid to upper 60s. This is still somewhat warm and humid, but a sizable difference from Monday. Looking at heat indices, Monday could be well into the mid 90s, while Friday may only reach the lower 80s at most. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... An area of ill defined weakness in the mid levels continues over the Ohio Valley which will keep the weather active today. In the moist airmass a weak 20-25kt 8H low level jet providing an axis of low level moisture convergence over portions of the Tri-state region. East-west oriented broken line of thunderstorms has developed across southeast Indiana and northern Kentucky. These storms are moving slowly and will affect the southern TAF sites as they track east and weaken through 14Z. Any storm that hits a TAF site will reduce visibilities to IFR for a brief period. With abundant low level moisture present status has developed this morning. IFR ceilings will slowly improve to MVFR and then eventually VFR by late morning. Showers and thunderstorm coverage will increase thru the morning with the best coverage over the south. Forecast confidence is low regarding exact placement of the showers and thunderstorms as we move from the morning into the afternoon. Convective activity to diminish late in the day/early evening time frame. Fog development will be possible late tonight and have added a mention of MVFR vsby restriction at KCVG/KLUK and KILN. OUTLOOK...Thunderstorms possible through early next week. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...Hatzos AVIATION...AR
Hazardous weather outlook, Aug 6, 4:07 AM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 407 AM EDT Sat Aug 6 2022 INZ073>075-080-KYZ089>100-OHZ063>065-072>074-077>082-088-070815- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Hamilton-Clermont- Brown-Highland-Adams-Pike-Scioto- 407 AM EDT Sat Aug 6 2022 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Slow moving showers and thunderstorms may produce locally heavy rain today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Locally heavy rain is possible for the period Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>062-070-071- 070815- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Butler-Warren- 407 AM EDT Sat Aug 6 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Locally heavy rain is possible for the period Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 6, 7:29 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 AM EDT SAT AUG 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 6 SSW RISING SUN 38.88N 84.91W
08/06/2022 SWITZERLAND IN 911 CALL CENTER
LOWER GRANTS CREEK ROAD WAS WASHED OUT NEAR OATMAN HILL
ROAD.
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:06 AM EDT | Areal Flood Advisory | ILN | Hamilton | 2 hr |
| Aug 6, 9:39 AM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
| Aug 6, 10:05 AM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 4 hr |
| Aug 6, 10:17 AM EDT | Areal Flood Advisory | ILN | Brown | 3 hr |
| Aug 6, 4:26 AM EDT | Areal Flood Advisory | ILN | Boone, Gallatin, Grant, Kenton | 3 hr |
| Aug 6, 5:09 AM EDT | Flash Flood Warning | ILN | Boone, Gallatin | 5 hr |
| Aug 6, 6:48 AM EDT | Areal Flood Advisory | ILN | Dearborn, Ripley | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.